MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 720133-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent thorough analysis.The cuff was microscopically, visually and leak tested.The cuff was identified to have folds.The cuff had a pinhole leak from the inner corner of a fold along the lateral edge of the cuff shelter towards the cuff tab.The balloon was visually, functional and leak tested.The balloon was identified to be non-spherical and failed the functional testing with output pressure being below specifications.The pump was visually, functional and leak tested.The pump failed the low flow rate test being below specification.Based on the information available, a conclusion code of caused traced to component failure was assigned to this investigation.
 
Event or Problem Description
An artificial urinary sphincter (aus) device was returned with no information or any product performance allegation information.Analysis of the returned component identified that the cuff, balloon and pump failed functional testing and visual inspection.

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20691527
Report Number2124215-2024-70657
Device Sequence Number8584330
Product Code EZY
UDI-Device Identifier00878953005461
UDI-Public00878953005461
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/12/2025
Device Model Number720133-01
Device Catalogue Number720133-01
Device Lot Number1100394867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN: 72400024 / LOT: 1100507036; PUMP: UPN: 72400098 / 1100395156
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown